Nevada, 2006Strong Wind in Nevada, May 27, 2006
May 27, 2006 · NWS VEF · 1 event in 1 county or zone
1 strong wind, as filed by the National Weather Service.
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at May 27, 2:41 PM PST, 1 hour 49 minutes earlier.
Area forecast discussion, May 27, 2:41 PM PST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
341 PM PDT SAT MAY 27 2006
.SYNOPSIS...A VIGOROUS AREA OF LOW PRESSURE OVER NORTH CENTRAL
NEVADA THIS AFTERNOON WILL SHIFT EAST INTO UTAH TONIGHT. THIS WILL
ALLOW FOR THE PASSAGE OF A COLD FRONT THROUGH SOUTHERN NEVADA
TONIGHT WITH WINDS SHIFTING TO THE NORTHWEST. THE WINDS WILL
DECREASE FOLLOWING THE FRONTAL PASSAGE WITH WELL BELOW NORMAL
TEMPERATURES ON SUNDAY. A STEADY WARMING TREND WILL OCCUR MEMORIAL
DAY THROUGH THE UPCOMING WEEK WITH TEMPERATURES WELL ABOVE NORMAL
WELL ABOVE NORMAL BY THE END OF THE WEEK.
&&
.SHORT TERM...VIGOROUS UPPER LOW OVER NORTH CENTRAL NEVADA THIS
AFTERNOON WHILE COLD FRONT HAS BEEN STALLED ACROSS SOUTH CENTRAL
NEVADA TODAY. WIND ADVISORY AND RED FLAG WARNING HAVE WORKED OUT
WELL AND WILL CONTINUE WITH BOTH HEADLINES THROUGH THIS EVENING.
COLD FRONTAL PASSAGE WILL OCCUR THROUGH LAS VEGAS BETWEEN 11 PM AND
2 AM TONIGHT AND WINDS WILL STILL BE GUSTY AT TIME THROUGH SUNDAY
MORNING BEFORE SLACKING OFF. DUE TO VERY STRONG COLD AIR ADVECTION
TODAY THE TEMPERATURES ON SUNDAY WILL BE A FEW DEGREES WARMING THAN
TODAY BUT READINGS WILL BE WELL BELOW NORMAL. A STEADY WARMING TREND
WILL OCCUR MEMORIAL DAY AND TUESDAY WITH TEMPERATURES BACK NEAR
NORMAL TUESDAY. NO SIGNIFICANT WINDS ON MEMORIAL DAY OR TUESDAY.
.LONG TERM...RETURN TO ABOVE NORMAL TEMPERATURES IN THE CARDS FOR
THE EXTENDED PERIOD. ALL OF THE MODELS ARE IN VERY GOOD AGREEMENT
FOR THE REBOUND ALTHOUGH THEY START TO DIFFER IS JUST HOW WARM IT
WILL GET. GFS/GDAPS/EUROPEAN ALL SHOW A STRONG RIDGE MOVING BACK
ACROSS THE SOUTHWEST UP TOWARD CANADA. THE CANADIAN MODEL HAS THE
RIDGE MUCH LESS AMPLIFIED AND KEEPS THE AXIS OFF TO THE EAST. IN
ADDITION...THE CANADIAN HAS A VERY LOW STANDARD DEVIATION. ENDED UP
GOING WITH A TWO DEGREE WARMUP THROUGH MOST OF THE EXTENDED BUT
STILL KEPT IT WELL SHORT OF THE NEW VERY HOT MEX GUIDANCE. NEED AT
LEAST ANOTHER RUN WITH THE CANADIAN GOING ALONG WITH THE SOLUTION
BEFORE ENTIRELY BELIEVING IT.
&&
.FIRE WEATHER...SOME BY NOT ALL STATIONS HAVE HAD RELATIVE HUMIDITY
VALUES LOWER TO BELOW 15 PERCENT THIS AFTERNOON DUE TO VERY STRONG
COLD AIR ADVECTION AND SLIGHTLY HIGH SURFACE DEWPOINTS. WITH WINDS
SHOWING A TENDENCY OF DECREASING ALREADY BELIEVE RELATIVE HUMIDITY
VALUES WILL RECOVERY SOONER THIS EVENING AND MOVED UP EXPIRATION
TIME OF RED FLAG WARNING TO 7 PM PDT/MST THIS EVENING.
&&
.AVIATION...GUSTY WINDS WILL CONTINUE INTO THE EVENING HOURS. A
FRONTAL PASSAGE BETWEEN 06Z AND 09Z OVER LAS VEGAS WILL SWITCH THE
WINDS TO A NORTHERLY DIRECTION. WINDS WILL BE THE HIGHEST OVER THE
DAGGETT CORRIDOR FOR LOCATIONS WITHIN 50 NM OF KDAG. TAFS AND TWEBS
ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS.
SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING UNTIL 7 PM TODAY FIRE ZONES 461-466.
WIND ADVISORY THROUGH 9 PM TODAY FOR ZONES 15-22.
.AZ...RED FLAG WARNING UNTIL 7 PM TODAY FOR FIRE ZONES 101 AND 102.
WIND ADVISORY UNTIL 9 PM TODAY FOR ZONES 1-3 AND 36.
.CA...RED FLAG WARNING UNTIL 7 PM TODAY FOR FIRE ZONES 228 AND 229.
WIND ADVISORY THROUGH MIDNIGHT TONIGHT FOR ZONE 28.
WIND ADVISORY UNTIL 9 PM TODAY FOR ZONES 27 AND 29.
PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, May 27, 4:17 AM PST, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
517 AM PDT SAT MAY 27 2006
AZZ001>003-036-CAZ026>029-NVZ014>022-281230-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
517 AM PDT SAT MAY 27 2006 /517 AM MST SAT MAY 27 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM MOVING ACROSS NEVADA TODAY WILL RESULT IN
STRONG AND GUSTY WINDS ACROSS MUCH OF THE SOUTHERN GREAT BASIN AND
MOJAVE DESERT TODAY AND INTO THIS EVENING. SOUTHWEST WINDS 25 TO
30 MPH WITH OCCASIONAL GUSTS TO 45 MPH OF GREATER WILL BE SEEN
DURING THE DAY. IN ADDITION TO THE WINDS...LOCAL AREAS OF BLOWING
AND DRIFTING SAND AND DUST MAY OCCUR WHICH COULD RAPIDLY LOWER
VISIBILITIES FOR MOTORIST OR OTHERS ENGAGED IN OUTDOOR ACTIVITIES.
THESE WINDS WILL ALSO CREATE EXTREMELY HAZARDOUS CONDITIONS FOR
BOATERS AND OTHER WATERCRAFT USERS OVER THE LAKE MEAD RECREATION
AREA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, X Se & Ec Clark
- When
- May 27, 4:30 PM PST
- Where
- X Se & Ec Clark forecast zone
- Measured
- 40 kt (46 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Reported by
- PARK/FOREST SERVICE
One drowning at Lake Mead National Recreation Area. 7YO female, who was not wearing a personal flotation device and did not know how to swim, fell off a raft near Boulder Beach, NV. Strong winds were a contributing factor.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Iowa, May 27, 2006$135,000 · 70 kt wind · 7 events
- Damaging Winds in Georgia, May 27, 2006$103,000 · 60 kt wind · 3 events
- Damaging Winds in Georgia, May 27, 2006$102,000 · 55 kt wind · 3 events
- Hail and Damaging Winds in Texas, May 27, 2006$50,000 · 1.75 in hail · 6 events
- Damaging Wind in North Dakota, May 27, 2006$50,000 · 70 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2006$37,000 · 55 kt wind · 3 events
- Hail and Damaging Wind in South Carolina, May 27, 2006$30,000 · 60 kt wind · 2 events
- Hail in Nebraska, May 27, 2006$30,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, May 27, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Illinois, May 27, 2006$16,000 · 1 in hail · 11 events
- Hail and Damaging Wind in Iowa, May 27, 20062 injured · $5,000 · 1 in hail · 4 events
- Hail and Damaging Wind in Wisconsin, May 27 to 28, 2006$3,000 · 2 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511947.